Doctors Lounge - Orthopedics AnswersBack to Orthopedics Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/01/2017.
Forum Name: Degenerative Bone Diseases
Question: Bone/flesh eating disease
|princesssallamat - Wed Dec 31, 2008 6:11 pm||
My mom and her friends are concerened about a friend of theirs. She was diagnosed with 'some' disease that has her bones deteriorating. They saw her face and it was red with spots on her face or really tiny pimples I should say on her face. She feels her body is hot. Her face is pale/yellowish. She has lost any appetite she had for food. Her doctor told her to sit in the sun and her doctor said that she has a Vitamin D dificency.
She was also taking medication for high blood pressure and the doctor said that medication she was taking had something to do with it.
We don't know what she has to help her. She said they didn't really tell her what she has. She said that they just told her that her "bones were being eaten."
We want to help her and stand by her side. She has been so depressed and I think that has not been helping her. We want to do anything to make her feel better and to snap out of this depression she's been isolating herself with.
Thank you so much.
|Tom Plamondon PA-C - Sat Jan 03, 2009 11:34 am||
Cirrhosis (irreversible inflammation of the liver) can present with the symptoms you have described however we would need to know more information from her history and physical and testing to know this for sure.
Vitamin D deficiency leads to bone loss.
Causes of Vitamin D deficiency includes:
poor absorbtion in the gut
mal nourishment (decrease intake of calcium)
lack of sun exposure
kidney or liver disease
stomach surgery (including gastric bypass)
Medications (eg some anti convulsants, long term corticosteroid use)
It may be helpful if your friend is willing to have a health advocate (someone who will go with her to doctor's visits, tests, or procedures - to give support and help in relationship with physicians).
All the best to your friend.
Keep us posted.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.